Aspirin poisoning

Important Disclaimer: The details on this page are for information and training purposes only. To learn about poisonings and how to manage situations involving poisons enrol in St Mark James first aid courses.

Important Information Regarding Aspirin Poisoning

Call 911 immediately and seek emergency help if the following problems occur:drug overdose

  • The casualty is having convulsions
  • The casualty is not breathing
  • The casualty is unconscious

Treatment

  1. Call for an ambulance immediately
  2. In case of an aspirin overdose:
  • Call poison control to receive instructions regarding what should be done. Even if the casualty is not showing any signs or symptoms of poisoning, call for an ambulance and seek medical help immediately
  • Provide the call taker with useful information such as the names of all the medication the casualty has taken the amount of medication taken–the dosage, the time when the poisoning occurred or when the casualty took the medication

Even if the casualty has taken a small amount of aspirin, you may have to monitor symptoms and look for any changes carefully. For a larger dosage, you will have to take him or her to the emergency department as promptly as possible.

When the casualty is taken to the hospital, doctors may check the level of aspirin in the casualty’s blood to determine its toxic effect. Doctors may give the casualty treatment medication or activated charcoal to reduce the toxicity of the medication taken so that long-term effects are prevented.

Learn More

To learn more about managing victims of poisonings take St Mark James first aid programs (register here).

Related Video

No comments yet.

Leave a Reply

+ 86 = ninety one

Call Now Button